Hail, Mercer
- When
- July 30, 8:15 PM CST to 8:20 PM CST
- Where
- Mercer County, 6 mi WSW of Pick City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.483, -101.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 30, 2:10 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN JUL 30 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THUNDER THREAT...FIRE WEATHER AND TEMPERATURES CONTINUE TO BE MAIN FOCUS OF FORECAST. NAM SEEMED TO HAVE BEST HANDLE ON PRECIP AND WINDS IN THE SHORT TERM...SO HAVE FOLLOWED FOR THE FIRST 24 TO 36 HOURS. THEN USED GFS THROUGH WEDNESDAY. WILL CONTINUE THE HEAT ADVISORY THIS EVENING...WILL MAKE A LAST MINUTE DECISION ON A RED FLAG WARNING ALONG THE SD BORDER. A FEW LOCATIONS STARTING TO MIX OUT WITH FALLING DEW POINTS AND GUSTY WINDS. GOOD LOW LEVEL MOISTURE WITH A COLD FRONT TO BREAK THE CAP AND PROVIDE LIFT...SHOULD GIVE A CHANCE FOR THUNDERSTORMS TONIGHT AND INTO MONDAY MORNING. SOME COULD BE SEVERE. EXPECT GUSTY NORTHWEST WINDS ON MONDAY...BUT BELIEVE RH VALUES WILL STAY HIGH ENOUGH SO THAT RED FLAG NOT NEEDED. COLD FRONT SHOULD SWEEP INSTABILITY THREAT SOUTH AND EAST OF AREA FOR MONDAY NIGHT AND TUESDAY MORNING. SO HAVE REMOVED PRECIP CHANCES FOR THOSE PERIODS. HOWEVER...UPPER LEVEL SHORT WAVE TROUGH AND RETURN FLOW OF MOISTURE WILL BRING A CHANCE FOR THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. WILL KEEP WEDNESDAY DRY. EXPECT HIGHS TUESDAY AND WEDNESDAY TO BE MAINLY IN THE 80S. .LONG TERM... THE MID LEVEL RIDGE BREAKDOWN AND QUASI ZONAL FLOW THAT SETS UP MID WEEK HOLDS INTO THE WEEKEND. KINKS IN THE FLOW ARE STILL FORECAST TO TRAVERSE IT WITH TIMING AND INTENSITIES A PROBLEM. WHAT LOOKED LIKE THE BEST CHANCE OF DEEP MOIST CONVECTION...THURSDAY NIGHT...IS NOW NOT LOOKING SO PROMISING. BETTER CHANCE HAS SHIFTED TO SUNDAY. CONFIDENCE IN TIMING IS LOW AND SUBSEQUENTLY THE BEST FORECAST IS ONE THAT MAINTAINS A DEGREE OF CONTINUITY FOR NATIONAL WEATHER SERVICE CUSTOMERS AND PARTNERS. UNDER THIS MID LEVEL FLOW PATTERN ABOUT THE ONLY HIGH CONFIDENCE AREA IS TEMPERATURE...LIKELY IN THE 80S FOR HIGHS AND 50S FOR LOWS. GUIDANCE INDICATES THAT AUGUST WILL OFFER NO WIDESPREAD OR LONG LASTING RELIEF FROM THE ONGOING DRY SUMMER. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ034- NDZ035-NDZ036-NDZ037-NDZ041-NDZ042-NDZ044-NDZ045-NDZ046-NDZ047- NDZ048-NDZ050-NDZ051. RED FLAG WARNING ALONG THE SOUTH DAKOTA BORDER UNTIL 9 PM CDT... 8 PM MDT...THIS EVENING. && JF/JPM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 351 PM CDT SUN JUL 30 2006 NDZ034>037-312100- MORTON-BURLEIGH-KIDDER-STUTSMAN- 351 PM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT ADVISORY REMAINS IN EFFECT THIS EVENING WITH TEMPERATURES BETWEEN 100 AND 110. THERE IS A SMALL CHANCE FOR SEVERE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ001>005-009>013-017>023-025-031>033-312100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK- 351 PM CDT SUN JUL 30 2006 /251 PM MDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ040>048-050-051-312100- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 351 PM CDT SUN JUL 30 2006 /251 PM MDT SUN JUL 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT RED FLAG WARNING IN EFFECT THIS EVENING. HOT TEMPERATURES...GUSTY WINDS AND LOW HUMIDITIES WILL CAUSE A SIGNIFICANT WILDFIRE THREAT. A HEAT ADVISORY IS ALSO IN EFFECT THROUGH THIS EVENING. THERE IS A SMALL CHANCE FOR SEVERE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JF
The Bismarck radar (KBIS), 101 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5522518.